Aug 7, 2004
Dear Dr Young You answered many questions for me over the 3 years I've been positive mainly PML related questions and they have all been good. You are one of my first calls for advice as what you relay back makes sense. Well I've now more or less returned back to normal again and my cd4s are 360ish and vl remaining undetectable. I've got slightly raised colestrol but apart from that I am in good shape even work out 4 times aweek for 2hrs a session. About 4 weeks ago I started to feel tingling sensations at the top of my head, which I am still getting - sometimes some days are less noticeable than others. This feeling is concerning me somewhat, the only way I can describe it - it is constantly feels like wearing a baseball cap. I hope it will go away - what can it be ? - My hiv Drs are completely baffled as all my blood drawers are completely normal. I am on nevaripine abacavir 3tc with no problems, so i am hoping this is not med related coz I really like my combo. Thank you for being there. Mark
| Response from Dr. Young
Mark- So very good to hear from you and that you've recovered from your PML (for our readers, this was once a near-death, end-stage opportunistic infection). It does sound like your medications have been doing an excellent job in bringing back your immune system and overall health.
Your symptoms are equally baffling to me as they are to your doctors. I don't think that they are related to any of your HIV medications; none are associated with any neurological complications that I'm aware of. (By the way, abacavir and 3TC are now available in a single fixed-dose combo pill-- one pill, once daily, called Epzicom.)
I wonder if you could have an unusual presentation of shingles or some other neurological issue. If you were my patient, I would be asking a good neurologist for a consultation.
Let us know who this turns out. Good luck and thanks for reading. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.